hyperactive again?

4-11-2010Hi

Has anyone been like me -diagnosed with hyper -taken carbimizol and got better-,Now 2 years on been diagnosed agin. on 20mg carb.

options seem bad ..i was trying to beat it last time and really thought i had so now feeling lowwwwwww,my consultant says you have it for life and wants me to go underactive with raditaion but i feel its more manageble for him.

i wonder if i can beat it again?

thanks and best wishes to all

Pegs

i must admit stress did proceed these times..however i have always been "speedy" and feel prob always had it now i am -56 -it got worseafter 50..realise can happen any age.

7 Replies

oldestnewest
  • Hi Pegs

    Sorry to hear you've become ill again.

    I was diagnosed with graves a year ago and have been on carbimazole since.

    The levels however went underactive around July/August and now they've

    included thyroxine to the mix. Seem to be getting a lot of side effects

    with them.

    My endo has just agreed to stopping the thyroxine and lowering the doze

    of carbimazole so hopefully things will improve.

    I've also developed thyroid eye disease and am now being treated for

    that with steriods. Speak to your consultant about this as I've been told

    that the eye disease can develope after the RAI.

    How long were you on carbimazole for before?

    Diddy x

  • Hi Diddy

    thanks for this reply -sorry to hear you are ill too, with eye disease

    I was on carb for about 18 months and had regular blood checks - i organised them myself tho! i did recover for about two years.In fact found out again form my own ordered -blood check.

    I had beta blockers too before and these were fazed out .

    I have not had the RAI as said - did this help you if you had it?

    I think I will try to keep on carb agin for 18 months but my endo suggestsed to me that thyroxine was better as more natural!

    take care

    Pegs

  • Hi to all who have replied to me.

    I too have had panic attacks ,mood swings etc. i try to exercise a lot and do relaxation exercises but have had problems with teeth too!

    I am going to get the book mentioned ,it does help to hear others stories even if the alternatives for treatment seem limited. Its hard to know what to do is'nt it -

    take care pegs

  • Hi Pegs

    Thank you for getting back to me and sorry for the late reply.

    I didn't have rai i went under due to the carbimazole so the consultant

    put me thyroxine as well. He took me off it last week at my request as I was

    feeling to ill and has lowered the carbimazole instead. I'm now on 10mgs

    a day. My last bloods showed a TSH level of 4.86 but the eye specialist

    wants it down to under 2 which should also help with the other symptoms

    or so he says.

    I cant have the rai due to the eye problems as this can make it worse.

    Hope you can get sorted out soon.

    It's so good to be able to talk to others on this forum in the same boat. Makes you feel your not allown

    Diddy x.

  • Hi Pegs

    I think I would definitely try it. I have found that Consultants dont really listen to you and dont take what you say into account. It is a case fo do what I say.

    It is funny but before I was diagnosed I had a very stressful three months and now I am chilled out my levels are normal. My consultant says stress has nothing to do with it.

    I think you should do what you feel is right for you not the consultant.

    Take Care

    Elayne

  • Hi Pegs

    I am in the same boat as you. Was first diagnosed in April 2008, put on Carbimazole for a year which got my T4 back to normal range. Then had a year with normal levels so the hospital discharged me from the endo clinic as it was highly unlikely the illness would return - as it usually does so within the first year of medication withdrawal. That was in April 2010. However, I started to notice small things creeping in by end of July. I had hair loss, which I didn't recognise as an overactive thyroid symptom. It was only when other symptoms crept in like increased resting pulse, aggitated, fidgety, highly emotional, feeling hot when no-one else was, unable to sleep, that I thought "oh no, it's back". Went back to my GP who confirmed my suspicions with a blood test and put me straight back on the Carbimazole. Saw my consultant at the end of October and he's said that's me stuck with the illness now! He is keen for me to have RAI as it's easier to control an under-active thyroid than overactive. I feel that although the Carbimazole has taken the edge of most of the symptoms I still feel blah!! It's mainly the not sleeping, snappy moods, plus I still become easily agitated at times. Gonna give it till after the New Year till I make a decision but limited choice between long term meds or RAI.

    It's good to talk to others who are feeling the same. I do sympathise with you Pegs and hope things improve for you soon.

    Take care. x

  • Hi,

    I have Graves and have had the Rai treatment that was on the 30 April, All I can say is from my point of view and mine only I wish I had never had the Rai I have gained a huge amount of weight and feel absolutely terrible and also I have suffered from panic attacks and depression only since the Rai. Im not saying don't have it all im saying is for me it made me 100% worse even though the Endo now says my bloods are within the normal range as are my hormones etc.

    Good luck with whatever you choose to do. The reason I had the Rai was after 2 years the Carbimazole didnt work and I was still 75% overactive.

You may also like...